How concerned should I be? My husband and I had a mishap with a condom last night and I took a plan b about 12 hours later. I have felt fine all day except for some anger, I'm on Prednisone and other meds due to a MS diagnosis, and anxiety. I have a history of ovarian cysts but also diverticulitis. But now I am having sharp stabbing pains in my lower left abdomen. It is coming and going, but when it comes it is a very intense pain that stops me in my tracks. I can't be on birth control, mirena, or anything like that because they cause things like ovarian cysts and extremes crampy in random times that cause me to end up in the fetal position.
Plan B-lower left sharp pain abdominal pain 6 hours after taking it?
Question posted by Jsag526 on 25 March 2018
Last updated on 25 March 2018
Due to your conditions & medications, I'd ask a doctor or pharmacist for their opinion on the pain.
Plan B can certainly cause some cramping & pains, but due to the other things you have going on, I wouldn't be comfortable saying it's just Plan B.
Whether or not Plan B works for you, is another thing. It works by delaying your ovulation until the sperm leaves your body. If you're already ovulating then it can't do that. You'd need one of the other methods of emergency contraception.
Do you know if you were close to ovulation?
Thank you for answering. Luckily the cramping has subsided so, I believe it was just a side effect. But I'm pretty sure I was very close to or ovulating at the time I took it. Does that mean that it won't work?
It's unlikely it can stop your ovulation if you're already ontop of it. You'd need one of the other methods.
Some think that Plan B works in other ways, but the Manufacturer only says that it is 'possible', but it has not been proven.
I speak to women on here, for whom Plan B did not work.
For the ones that believe Plan B did work, they have to dial-in whether or not they would have definitely conceived, had they not used Plan B.
The other methods are:
Either the other emergency pill called Ulipristal Acetate (Ella), or to have an IUD fitted by a doctor.
Either of those things can be effective if done within 5 days/120 hours of the sex.
If thinking of the other pill, then I'd get advice from a doctor or pharmacist, due to any other conditions & medications.
With either of those pills, hormonal side effects, such as those you'd get with a period or pregnancy, are common. If you use both, then those side effects could be intensified, until your body corrects itself from the artificial hormones.
plan b one-step, multiple sclerosis, pain, immunosuppression, prednisone, ovarian cysts, anger, abdominal pain, condom
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.